# SDR 2009F00105

- Difficulty date: November 2, 2009
- Submitted: November 9, 2009
- Operation: Air carrier
- Aircraft: N58GE
- Make and model: Beech 58
- Aircraft serial: TH1480
- Aircraft time: 4,579 hours
- Engine: Cont IO550C
- Engine time: 1,687 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Counterweight
- Condition: Failed
- Location: Crankshaft
- Part time: 2 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

IN FLIGHT ENG SHUTDOWN, DUE TO SEPARATION OF CRANKSHAFT COUNTERWEIGHT.  THIS CAUSED BOTH LWR ENGINE MOUNTS TO FAIL AS WELL AS SUBSTANTIAL DAMAGE TO CRANKSHAFT AS WELL AS CAMSHAFT, CYLINDERS, CASE, LIFTERS, RODS, ETC.   THIS OCCURRED IN FLIGHT, PILOT EXPERIENCED EXTREME SHAKING FOLLOWED BY THE ENGINE "SEIZING UP".  HE WAS ABLE TO FEATHER THE PROP AND LAND UNEVENTFULLY AT AIRPORT UNDER AN EMERGENCY SITUATION.
